Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
190 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes sweating,heaviness in head and vision problem after tetanus injection?

my brother after a single shot of tetanus injection had few symptoms such as sweating , heaviness in the head , his right ear got closed and he could not see anything .this happen while he was moving out of the hospital after the injection.so got him admitted in emergency the doctors gave him atropine as he had bradycardia n inj. hydrocortisone n 500m of dextrose saline. what would be the reason these kind of symptoms.
Tue, 22 Sep 2020
Report Abuse
Internal Medicine Specialist 's  Response
Hello,

It sounds like your brother had an anaphylactic reaction to the tetanus injection, anaphylaxis causes a massive release of chemicals (histamine, etc.) to be released into your blood stream, this can cause your airway to swell, your blood pressure to drop, skin rashes, nausea and vomiting. The treatment that he received is appropriate, and it should be noted that he needs to avoid any vaccination that has tetanus contained within it. These are Tdap, Td, and DTap - please tell him to avoid these going forward.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. David Girardi, Internal Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Atropine


What causes sweating,heaviness in head and vision problem after tetanus injection?

Hello, It sounds like your brother had an anaphylactic reaction to the tetanus injection, anaphylaxis causes a massive release of chemicals (histamine, etc.) to be released into your blood stream, this can cause your airway to swell, your blood pressure to drop, skin rashes, nausea and vomiting. The treatment that he received is appropriate, and it should be noted that he needs to avoid any vaccination that has tetanus contained within it. These are Tdap, Td, and DTap - please tell him to avoid these going forward. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. David Girardi, Internal Medicine Specialist